Ask
Please use this form for health related questions only. For all other questions please contact customer service.

Why did I have a sudden, adverse reaction to my NutriBlasts?

Bought my NutriBullet about 2 months ago. The hubby and I did Blasts every morning for 6 weeks. Usually heavy on the veggie part with some fruit and chia seeds and Goiji berries. Mixed up the recipes to try a lot if different combos. We felt great and healthier, more energy, etc.

Well on our way to writing our own success story. Then one morning I got sick with extreme gas and pressure in my stomach along with nausea. My issues happen within 15 minutes of consumption. Symptoms passed after about 4 hours.

This has happened each morning I've had a Blast since, sometimes to the point of vomitting.  I can eat a donut or bagel and be just fine.  My combinations haven't changed, and my hubby has no problems.  Any ideas or suggestions on what could be the problem?

2 Answers
4 years ago

Dietitian's Answer

I'm sorry to hear this :(

While I don't know for certain, there might be some things to look further into and discuss with your healthcare provider...

1) With the increase in fiber-rich foods, we must take it slow and continue to drink plenty of fluids/water to flush it through the system and not back it up - leading to constipation, bloating, gas, etc. It could be that you're clogged up. My suggestion here if this is the case would be to cut back on fibrous foods and look into getting some type of enema or colon cleansing.

2) Chia seeds have posed a problem for some (similar to the fiber comment above) however in addition, these form a gel when combined with water and have been shown to cause digestive issues for some people. Discontinue use until resolved.

3) Your body has a delayed reaction to a food intolerance or allergy. There may be a particular food that your body is rejecting now b/c it has somewhat been overwhelmed with it. This is hard to detect without doing some type of elimination diet or to get tested for food allergies/intolerances. If you and your Dr. suspect this, then I'd look into LEAP testing or ALCAT testing or something similar.

4) Here's an article that may also provide some tips to reduce bloating: http://www.nutriliving.com/blog/feeling-bloated

Please discuss this with your Dr. to make sure there is no underlying issue and to make sure that whatever you do is appropriate for your specific condition.

In the meantime, maybe put Blasting on hold until you can figure out the cause for your sickness. Feel better and keep us posted.

Community Answers

You must be signed in to answer. Sign In or Register for Free

I had something similar happen when I first started using mine. Figured out that it was the protein powder I was using. Stopped using the powder and all is good! Hope this helps!

You must be signed in to answer. Sign In or Register for Free